Alert archive / Oregon / High Wind Warnings in 2015

High Wind Warning 3, NWS Pendleton, OR

February 9, 20154 counties in Oregon

NWS Pendleton, OR issued this high wind warning at Feb 9, 2015, 6:27 AM PST for 4 counties in Oregon. It took effect at Feb 9, 2015, 8:00 AM PST. It was in force for 10 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2015, 6:27 AM PST (14:27 UTC)
In effect from
Feb 9, 2015, 8:00 AM PST
Expired
Feb 9, 2015, 6:17 PM PST
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Jefferson County, OR, Wasco County, OR

The radar

The Portland,OR radar (KRTX), 209 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 11:24 AM PSTNON-TSTM WND GST 575 S Deschutes River Woo, ORLAVA BUTTE RAWS STATION RECORDED SUSTAINED WIND 32 MPH WITH PEAK GUST TO 57 MPH.
Feb 9, 11:35 AM PSTNON-TSTM WND GST 537 Ne Bend, OR
Feb 9, 12:30 PM PSTNON-TSTM WND DMGBend, ORPOWER OUTAGE DUE TO HIGH WINDS FOR 1300+ CUSTOMERS IN THE 97702 AREA OF BEND OREGON.
Feb 9, 1:00 PM PSTNON-TSTM WND DMGBend, ORBEND TELEVISION STATION KTVZ REPORTED TREES DOWN FROM HIGH WINDS IN BEND AREA.
Feb 9, 1:00 PM PSTNON-TSTM WND DMGLa Pine, ORBEND TELEVISION STATION KTVZ REPORTED TREES DOWN FROM HIGH WINDS IN THE LA PINE AREA.
Feb 9, 1:00 PM PSTNON-TSTM WND DMGSunriver, ORBEND TELEVISION STATION KTVZ REPORTED TREES DOWN FROM HIGH WINDS IN THE SUNRIVER AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 2.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2015-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2015-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WWUS76 KPDT 091427
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
627 AM PST MON FEB 9 2015

ORZ511-092300-
/O.UPG.KPDT.WI.Y.0008.150209T1600Z-150210T0400Z/
/O.NEW.KPDT.HW.W.0003.150209T1600Z-150210T0400Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
627 AM PST MON FEB 9 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG
  LATE IN THE MORNING THROUGH EARLY EVENING.

* WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH.
  STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA.

* IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES WILL
  BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AT
  TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY
  BECOME AIRBORNE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ508-510-092300-
/O.NEW.KPDT.WI.Y.0009.150209T1600Z-150210T0400Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN
627 AM PST MON FEB 9 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG
  LATE IN THE MORNING THROUGH EARLY EVENING.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH.
  STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 AND HIGHWAY
  97. STRONGEST GUSTS EXPECTED AROUND THE SHANIKO...ANTELOPE...AND
  CONDON AREA.

* IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ521-092300-
/O.NEW.KPDT.WI.Y.0009.150209T1800Z-150210T0400Z/
SIMCOE HIGHLANDS-
INCLUDING THE CITY OF...GOLDENDALE
627 AM PST MON FEB 9 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONG IN
  THE AFTERNOON THROUGH EARLY EVENING.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.
  STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 97 NORTH OF
  GOLDENDALE AND IN THE BICKLETON AREA. 

* IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
806 
WWUS76 KPDT 091625
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
825 AM PST MON FEB 9 2015

ORZ509-100400-
/O.EXA.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER
825 AM PST MON FEB 9 2015

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE 
  IN THE MORNING THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL AND SUDDEN GUSTS TO 65
  MPH.

* IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES 
  WILL BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING 
  DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ511-100400-
/O.CON.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
825 AM PST MON FEB 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE 
  IN THE MORNING THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL AND SUDDEN GUSTS TO 65
  MPH. STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA.

* IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES 
  WILL BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING 
  DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ508-510-100400-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN
825 AM PST MON FEB 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE 
  IN THE MORNING THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL AND SUDDEN GUSTS TO 55
  MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 AND
  HIGHWAY 97. STRONGEST GUSTS EXPECTED AROUND THE SHANIKO...
  ANTELOPE...AND CONDON AREA.

* IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL 
  CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

WAZ521-100400-
/O.CON.KPDT.WI.Y.0009.150209T1800Z-150210T0400Z/
SIMCOE HIGHLANDS-
INCLUDING THE CITY OF...GOLDENDALE
825 AM PST MON FEB 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONG 
  IN THE AFTERNOON THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL AND SUDDEN GUSTS TO 50
  MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 97 NORTH OF
  GOLDENDALE AND IN THE BICKLETON AREA.

* IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL 
  CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
104 
WWUS76 KPDT 092227
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
227 PM PST MON FEB 9 2015

WAZ521-092330-
/O.CAN.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/
SIMCOE HIGHLANDS-
INCLUDING THE CITY OF...GOLDENDALE
227 PM PST MON FEB 9 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

$$

ORZ509-511-100400-
/O.CON.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/
EAST SLOPES OF THE OREGON CASCADES-CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...BEND...MADRAS...
PRINEVILLE...REDMOND
227 PM PST MON FEB 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE 
  IN THE MORNING THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL AND SUDDEN GUSTS TO
  65 MPH. STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA. 

* IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES HAS
  OCCURRED AND MORE DAMAGE IS POSSIBLE. STRONG CROSS WINDS WILL MAKE
  DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ508-510-100400-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN
227 PM PST MON FEB 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE 
  IN THE MORNING THROUGH EARLY EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL AND SUDDEN GUSTS TO
  55 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 
  AND HIGHWAY 97. STRONGEST GUSTS EXPECTED AROUND THE 
  SHANIKO... ANTELOPE...AND CONDON AREA.

* IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL 
  CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
008 
WWUS76 KPDT 100217
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
617 PM PST MON FEB 9 2015


ORZ509-511-100330-
/O.CAN.KPDT.HW.W.0003.000000T0000Z-150210T0400Z/
EAST SLOPES OF THE OREGON CASCADES-CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...BEND...MADRAS...
PRINEVILLE...REDMOND
617 PM PST MON FEB 9 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

$$

ORZ508-510-100330-
/O.CAN.KPDT.WI.Y.0009.000000T0000Z-150210T0400Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN
617 PM PST MON FEB 9 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 9, 3:33 AM PST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 9, 3:33 AM PST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
333 AM PST MON FEB 9 2015

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH WEDNESDAY...UPPER LEVEL LOW PRESSURE
SYSTEM OFF THE OR/WA COAST WILL MOVE INLAND TODAY.  CURRENT WATER
VAPOR IMAGERY SHOWS ENHANCEMENT OVER THE EASTERN PORTION OF THE
FORECAST AREA AND ALONG THE EAST SLOPES OF THE CASCADES.  HAVE
BUMPED POPS UP QUITE A BIT FOR THE FIRST PERIOD ALONG THE MOUNTAIN
ZONES TO ACCOUNT FOR THE MOISTURE SURGE.  BY LATE MORNING INTO THE
AFTERNOON THE LOW WILL MOVE INLAND AND A COLD FRONT WILL PUSH ACROSS
THE AREA.  POPS ALONG THE VALLEYS WILL BE REDUCED INTO THE LOW
CHANCE CATEGORY AS WESTERLY FLOW WILL FAVOR RAINSHADOWING ALONG THE
CASCADES.  COLD AIR ADVECTION WILL BRING SNOW LEVELS DOWN TO ABOUT
4000-4500FT AND LIGHT SNOW ACCUMULATION WILL BE POSSIBLE ALONG THE
HIGHER PORTIONS OF THE BLUE MOUNTAINS.  VERY HIGH ELEVATIONS ABOVE
7000 FT ALONG THE EAGLE CAPS COULD PICK UP 5-10 INCHES OF NEW SNOW
IN THE NEXT 24 HOURS.

AS THE FRONT PUSHES ACROSS THE AREA THIS AFTERNOON...A LEE SIDE
TROUGH WILL SET UP EAST OF THE OREGON CASCADES. LATELY CONCERN HAS
BEEN GROWING THAT A MOUNTAIN WAVE DOWNSLOPE WINDSTORM IS
POSSIBLE...MAINLY FOR THE BEND...REDMOND...MADRAS...AND WARM SPRINGS
AREA.  THE MOST FAVORABLE TIME FOR THIS WILL BE BETWEEN 10AM AND
7PM.  A WIND ADVISORY IS CURRENTLY IN EFFECT FOR THESE AREAS FROM
8AM THROUGH 8PM THIS EVENING.  WILL BE LOOKING INTO THE NEWEST MODEL
RUNS THE REST OF THE MORNING SHIFT AND MAY DECIDE TO UPGRADE THE
ADVISORY TO A WARNING.  ADDITIONALLY...THE POTENTIAL FOR DOWNSLOPE
WINDS ALONG NORTH CENTRAL OREGON AREAS LIKE...MAUPIN...DUFUR...GRASS
VALLEY...KENT...AND SHANIKO CANT BE RULED OUT EITHER. BUT CONFIDENCE
IS NOT HIGH ENOUGH FOR A WARNING.  WILL LIKELY GO OUT WITH AN
ADVISORY LATER THIS MORNING.  ANY WIND UPGRADES WILL LIKELY GO OUT
BETWEEN 6-7AM.  ANOTHER AREA ALONG THE JOHN DAY VALLEY...MAINLY IN
MITCHELL OREGON...COULD SEE DOWNSLOPE WINDS AS WELL.  SINCE IT IS
ISOLATED TO A SMALLER AREA AND THE CONFIDENCE IS NOT NEARLY HIGH
ENOUGH...MAY JUST GO OUT WITH A NOW CAST...BUT HAVE ADDED GUSTS UP
TO 50 MPH FOR THE AREA IN THE POINT AND CLICK FORECAST WHICH WILL BE
AVAILABLE AFTER 4AM.

AS THE SYSTEM EXITS THE AREA TONIGHT NORTHWEST FLOW WILL SET IN AS
HIGH PRESSURE BUILDS OVER THE AREA.  THIS WILL LEAD TO A SIGNIFICANT
DECREASE IN POPS BY TUESDAY AFTERNOON.  THE FORECAST IS COMPLETELY
DRY BY TUESDAY EVENING.  WITH THE COMBINATION OF CLEARING SKIES
TUESDAY NIGHT AND THE COLDER AIR THAT WILL BE IN PLACE...PATCHY
MORNING FOG WILL BE POSSIBLE WEDNESDAY MORNING.  ANTICIPATE THAT THE
FOG WILL BURN OFF AFTER 10 AM.  WEBER

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE WILL PERSIST
OVER EASTERN WASHINGTON AND OREGON WEDNESDAY NIGHT THROUGH FRIDAY.
SUBSIDENCE FROM THE RIDGE WILL BRING MOSTLY DRY CONDITIONS WITH MILD
DAYTIME TEMPERATURES AND LIGHT WINDS. A WEAK DISTURBANCE WILL MOVE
OVER THE TOP OF THE RIDGE THURSDAY AND MAY TRIGGER A FEW SHOWERS
NEAR THE CASCADE CREST IN WASHINGTON. THE RIDGE AXIS WILL SHIFT EAST
SATURDAY BUT THE DRY CONDITIONS SHOULD PERSIST UNTIL AT LEAST
SUNDAY. AN UPPER LEVEL LOW IN CANADA WILL MOVE SOUTHEAST INTO
WASHINGTON SUNDAY (GFS) OR MONDAY (ECMWF). THIS WILL BRING COOLER
TEMPERATURES AND A CHANCE OF MOUNTAIN SHOWERS TO THE CASCADES AND
NORTHEAST OREGON MOUNTAINS. COONFIELD

&&

.AVIATION...12Z TAFS...MAINLY VFR CONDITIONS EXPECTED AT ALL TAF
SITES. TEMPO IFR CIGS/VSBY ARE POSSIBLE IN LIGHT RAIN AND MIST AT
KDLS UNTIL 17Z...THEN MVFR CIGS POSSIBLE AT KDLS AFTER THAT. MVFR
CIGS ALSO POSSIBLE AT KALW AND KPDT AFTER 09/20Z. INCREASING SHOWERS
THROUGH THE DAY. THE OTHER MAIN WEATHER IMPACT WILL BE THE WINDS. AT
KPSC...KPDT...KALW WINDS WILL INCREASE OUT OF THE SOUTHWEST TO
BETWEEN 15-30KTS AFTER 09/20-21Z. AT KBDN AND KRDM EXPECT PEAK
SOUTHWEST WINDS BETWEEN 30-35KTS FROM 09/16Z THROUGH 09/24Z BEFORE
GRADUALLY DECREASING INTO MONDAY EVENING. SPORADIC HIGHER GUSTS ARE
POSSIBLE. WINDS WILL BE AOB 10 KT KDLS AND KYKM. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  57  43  55  38 /  70  80  30   0
ALW  57  43  52  39 /  90  80  30   0
PSC  55  45  55  39 /  60  40  20   0
YKM  51  38  53  36 /  70  40  20   0
HRI  57  44  54  39 /  60  60  20   0
ELN  49  37  54  35 /  70  40  20   0
RDM  52  33  52  33 /  60  40  10   0
LGD  51  38  52  32 / 100  60  40   0
GCD  50  35  53  32 / 100  50  30   0
DLS  52  41  54  38 /  80  50  20   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM PST THIS EVENING
     ORZ511.

WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

89/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 9:42 PM PSTWind AdvisoryPDTCrook, Deschutes, Jefferson9 hr
Feb 9, 6:27 AM PSTWind AdvisoryPDTGilliam, Morrow, Sherman, Wasco, Wheeler12 hr

Nearby

High Wind Warnings in Oregon, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.